Alert archive / New Mexico / High Wind Watches in 2012

High Wind Watch 25, NWS Midland/Odessa, TX

December 11, 2012Eddy County, New Mexico

NWS Midland/Odessa, TX issued this high wind watch at Dec 11, 2012, 1:37 PM MST for Eddy County, New Mexico. It took effect at Dec 14, 2012, 5:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 11, 2012, 1:37 PM MST (20:37 UTC)
In effect from
Dec 14, 2012, 5:00 AM MST
Expired
Dec 13, 2012, 1:50 PM MST
In force
Issued by
NWS Midland/Odessa, TX

County Eddy County, NM

The radar

The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 8.6 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2012-12-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2012-12-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -125 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2395 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
-125 m²/s²
0-3 km storm-relative helicity
-48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

467 
WWUS74 KMAF 112037
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
237 PM CST TUE DEC 11 2012

...A HIGH WIND WATCH IS IN EFFECT FOR THE GUADALUPE MOUNTAINS AND
DAVIS MOUNTAINS ABOVE 6000 FT FOR FRIDAY...

.A POWERFUL SYSTEM WILL MOVE NORTH OF THE AREA FRIDAY WITH STRONG
JET STREAM LEVEL WINDS MOVING ACROSS WEST TEXAS AND NEW MEXICO.
STRONG WINDS WILL LIKELY BE ONGOING BY THE MID MORNING HOURS
FRIDAY AND PERSIST INTO THE NIGHT. THIS SYSTEM WILL BRING WITH IT
COOLER WEATHER TO THE MOUNTAINS AND BLOWING DUST MAY EVENTUALLY
MOVE INTO THE MOUNTAINS FROM THE WEST. THIS SYSTEM IS STRONGER
THAN THE TYPICAL SYSTEM AND THOSE IN MOUNTAINS AND WHO ARE
PLANNING TRAVEL ARE URGED TO STAY ABREAST WITH THE LATEST WEATHER
AND BE PREPARED TO TAKE ALTERNATE ROUTES OR DELAY TRAVEL.

NMZ027-TXZ074-258-121100-
/O.NEW.KMAF.HW.A.0025.121214T1200Z-121215T1200Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ALPINE...FORT DAVIS...
GUADALUPE MOUNTAINS NP...PINE SPRINGS
237 PM CST TUE DEC 11 2012 /137 PM MST TUE DEC 11 2012/

...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH LATE
FRIDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH LATE
FRIDAY NIGHT. 

* EVENT...STRONG WINDS...HIGH WIND WARNING.

* TIMING...FRIDAY MORNING THROUGH FRIDAY NIGHT.

* WINDS...WEST 30 TO 40 WITH GUSTS OF 65 MPH IN THE DAVIS
  MOUNTAINS ABOVE 6000 FT. WEST 35 TO 55 MPH WITH GUSTS TO AROUND
  80 MPH IN THE GUADALUPE MOUNTAINS.

* IMPACTS...BLOWING DUST REDUCING VISIBILITY...HIGH PROFILE
  VEHICLES THROUGH THE PASS AND ON NORTH/SOUTH ROADS WILL HAVE
  TROUBLE MAINTAINING CONTROL...SEVERE TURBULENCE IN AND AROUND
  THE MOUNTAINS WILL MAKE FOR DANGEROUS CONDITIONS FOR LOW FLYING
  AIRCRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE...OR
STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE VICINITY OF THE MOUNTAINS.
PILOTS SHOULD BE ALERT FOR STANDING WAVE CLOUDS OR OTHER EVIDENCE OF
MOUNTAIN WAVE ACTIVITY.

&&

$$
5 follow-up statements
327 
WWUS74 KMAF 121018
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
418 AM CST WED DEC 12 2012

...A HIGH WIND WATCH IS IN EFFECT FOR THE GUADALUPE MOUNTAINS AND
DAVIS MOUNTAINS FOR FRIDAY AND FRIDAY NIGHT...

.A POWERFUL SYSTEM WILL MOVE NORTH OF THE AREA FRIDAY WITH STRONG
JET STREAM LEVEL WINDS MOVING ACROSS WEST TEXAS AND NEW MEXICO.
STRONG WINDS WILL LIKELY BE ONGOING BY THE MID MORNING HOURS
FRIDAY AND PERSIST INTO THE NIGHT. THIS SYSTEM WILL BRING WITH IT
COOLER WEATHER TO THE MOUNTAINS AND BLOWING DUST MAY EVENTUALLY
MOVE INTO THE MOUNTAINS FROM THE WEST.  THIS SYSTEM IS STRONGER
THAN A TYPICAL SYSTEM...SO THOSE PLANNING TRAVEL THERE ARE URGED
TO STAY ABREAST OF THE LATEST WEATHER FORECASTS AND BE PREPARED TO
TAKE ALTERNATE ROUTES OR DELAY TRAVEL.

NMZ027-TXZ074-258-122200-
/O.CON.KMAF.HW.A.0025.121214T1200Z-121215T1200Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ALPINE...FORT DAVIS...
GUADALUPE MOUNTAINS NP...PINE SPRINGS
418 AM CST WED DEC 12 2012 /318 AM MST WED DEC 12 2012/

...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH
LATE FRIDAY NIGHT...

* EVENT...STRONG WINDS...HIGH WIND WARNING.

* TIMING...FRIDAY MORNING THROUGH FRIDAY NIGHT.

* WINDS...WEST 30 TO 40 WITH GUSTS OF 65 MPH IN THE DAVIS 
  MOUNTAINS ABOVE 6000 FT. WEST 35 TO 55 MPH WITH GUSTS TO 
  AROUND 80 MPH IN THE GUADALUPE MOUNTAINS. 

* IMPACTS...BLOWING DUST REDUCING VISIBILITY...HIGH PROFILE 
  VEHICLES THROUGH THE PASS AND ON NORTH/SOUTH ROADS WILL HAVE 
  TROUBLE MAINTAINING CONTROL...SEVERE TURBULENCE IN AND AROUND 
  THE MOUNTAINS WILL MAKE FOR DANGEROUS CONDITIONS FOR LOW 
  FLYING AIRCRAFT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME
TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE
VICINITY OF THE MOUNTAINS.  PILOTS SHOULD BE ALERT FOR STANDING
WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY.

&&

$$
667 
WWUS74 KMAF 122101
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
301 PM CST WED DEC 12 2012

...A HIGH WIND WATCH IS IN EFFECT FOR THE GUADALUPE MOUNTAINS AND
DAVIS MOUNTAINS FOR FRIDAY AND FRIDAY NIGHT...

.A POWERFUL UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS THE SOUTHERN
ROCKIES AND OUT ACROSS THE CENTRAL PLAINS FRIDAY. A STRONG BAND OF
MID AND UPPER LEVEL WINDS WILL MOVE OVER WEST TEXAS AND SOUTHEASTERN
NEW MEXICO...LEADING TO SUSTAINED WINDS OF 35 TO 50 MPH WITH GUSTS
TO NEAR HURRICANE FORCE AT HIGHER ELEVATIONS OF THE GUADALUPE AND
DAVIS MOUNTAINS. THESE STRONG WINDS WILL MAKE FOR HAZARDOUS TRAVEL
CONDITIONS...ESPECIALLY FOR THOSE PLANNING TRAVEL THROUGH GUADALUPE
PASS AND ALSO ALONG NORTH/SOUTH ORIENTED ROADS. THESE WINDS MAY
ALSO DAMAGE LIGHTWEIGHT STRUCTURES SUCH AS CARPORTS. THESE STRONG
WINDS ARE EXPECTED TO SUBSIDE LATE FRIDAY NIGHT AND EARLY SATURDAY
MORNING.

NMZ027-TXZ074-258-130500-
/O.CON.KMAF.HW.A.0025.121214T1200Z-121215T1200Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ALPINE...FORT DAVIS...
GUADALUPE MOUNTAINS NP...PINE SPRINGS
301 PM CST WED DEC 12 2012 /201 PM MST WED DEC 12 2012/

...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH
LATE FRIDAY NIGHT...

* EVENT...POTENTIAL FOR STRONG WINDS.

* TIMING...FRIDAY MORNING THROUGH FRIDAY NIGHT.

* WINDS...WEST 30 TO 40 WITH GUSTS OF 65 MPH IN THE DAVIS 
  MOUNTAINS ABOVE 6000 FT. WEST 35 TO 55 MPH WITH GUSTS TO 
  AROUND 80 MPH IN THE GUADALUPE MOUNTAINS. 

* IMPACTS...HIGH PROFILE VEHICLES THROUGH GUADALUPE PASS AND ON
  NORTH/SOUTH ROADS WILL HAVE TROUBLE MAINTAINING CONTROL...SEVERE
  TURBULENCE IN AND AROUND THE MOUNTAINS WILL MAKE FOR DANGEROUS
  CONDITIONS FOR LOW FLYING AIRCRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME
TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE
VICINITY OF THE MOUNTAINS.  PILOTS SHOULD BE ALERT FOR STANDING
WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY.

&&

$$
403 
WWUS74 KMAF 130425
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1025 PM CST WED DEC 12 2012

...A HIGH WIND WATCH IS IN EFFECT FOR THE GUADALUPE MOUNTAINS AND
DAVIS MOUNTAINS FOR FRIDAY AND FRIDAY NIGHT...

.A POWERFUL UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS THE
SOUTHERN ROCKIES AND OUT ACROSS THE CENTRAL PLAINS FRIDAY. A
STRONG BAND OF MID AND UPPER LEVEL WINDS WILL MOVE OVER WEST
TEXAS AND SOUTHEASTERN NEW MEXICO...LEADING TO SUSTAINED WINDS OF
35 TO 50 MPH WITH GUSTS TO NEAR HURRICANE FORCE AT HIGHER
ELEVATIONS OF THE GUADALUPE AND DAVIS MOUNTAINS. THESE STRONG
WINDS WILL MAKE FOR HAZARDOUS TRAVEL CONDITIONS...ESPECIALLY FOR
THOSE PLANNING TRAVEL THROUGH GUADALUPE PASS AND ALSO ALONG
NORTH/SOUTH ORIENTED ROADS. THESE WINDS MAY ALSO DAMAGE
LIGHTWEIGHT STRUCTURES SUCH AS CARPORTS. THESE STRONG WINDS ARE
EXPECTED TO SUBSIDE LATE FRIDAY NIGHT AND EARLY SATURDAY MORNING.

NMZ027-TXZ074-258-131300-
/O.CON.KMAF.HW.A.0025.121214T1200Z-121215T1200Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ALPINE...FORT DAVIS...
GUADALUPE MOUNTAINS NP...PINE SPRINGS
1025 PM CST WED DEC 12 2012 /925 PM MST WED DEC 12 2012/

...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH
LATE FRIDAY NIGHT...

* EVENT...POTENTIAL FOR STRONG WINDS.

* TIMING...FRIDAY MORNING THROUGH FRIDAY NIGHT.

* WINDS...WEST 30 TO 40 WITH GUSTS OF 65 MPH IN THE DAVIS 
  MOUNTAINS ABOVE 6000 FT. WEST 35 TO 55 MPH WITH GUSTS TO 
  AROUND 80 MPH IN THE GUADALUPE MOUNTAINS. 

* IMPACTS...HIGH PROFILE VEHICLES THROUGH GUADALUPE PASS AND ON 
  NORTH/SOUTH ROADS WILL HAVE TROUBLE MAINTAINING CONTROL...
  SEVERE TURBULENCE IN AND AROUND THE MOUNTAINS WILL MAKE FOR 
  DANGEROUS CONDITIONS FOR LOW FLYING AIRCRAFT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME
TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE
VICINITY OF THE MOUNTAINS.  PILOTS SHOULD BE ALERT FOR STANDING
WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY.

&&

$$
973 
WWUS74 KMAF 131015
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
415 AM CST THU DEC 13 2012

...A HIGH WIND WATCH IS IN EFFECT FOR THE GUADALUPE MOUNTAINS AND
DAVIS MOUNTAINS FOR FRIDAY AND FRIDAY NIGHT...

.A POWERFUL UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS THE
SOUTHERN ROCKIES AND OUT ACROSS THE CENTRAL PLAINS FRIDAY.  A
STRONG BAND OF MID LEVEL WINDS WILL MOVE OVER WEST TEXAS AND
SOUTHEAST NEW MEXICO...LEADING TO SUSTAINED WINDS OF 35 TO 50 MPH
WITH GUSTS TO NEAR HURRICANE FORCE AT HIGHER ELEVATIONS OF THE
GUADALUPE AND DAVIS MOUNTAINS.  THESE STRONG WINDS WILL MAKE FOR
HAZARDOUS TRAVEL CONDITIONS...ESPECIALLY FOR THOSE TRAVELING THROUGH
GUADALUPE PASS AND ALSO ALONG NORTH/SOUTH ORIENTED ROADS.  THESE
STRONG WINDS ARE EXPECTED TO SUBSIDE LATE FRIDAY NIGHT AND EARLY
SATURDAY MORNING.

NMZ027-TXZ074-258-132230-
/O.CON.KMAF.HW.A.0025.121214T1200Z-121215T1200Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ALPINE...FORT DAVIS...
GUADALUPE MOUNTAINS NP...PINE SPRINGS
415 AM CST THU DEC 13 2012 /315 AM MST THU DEC 13 2012/

...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH
LATE FRIDAY NIGHT...

* EVENT...POTENTIAL FOR STRONG WINDS.

* TIMING...FRIDAY MORNING THROUGH FRIDAY NIGHT.

* WINDS...WEST 30 TO 40 WITH GUSTS OF 65 MPH IN THE DAVIS 
  MOUNTAINS ABOVE 6000 FT. WEST 35 TO 55 MPH WITH GUSTS TO 
  AROUND 80 MPH IN THE GUADALUPE MOUNTAINS. 

* IMPACTS...HIGH PROFILE VEHICLES THROUGH GUADALUPE PASS AND ON 
  NORTH/SOUTH ROADS WILL HAVE TROUBLE MAINTAINING CONTROL... 
  SEVERE TURBULENCE IN AND AROUND THE MOUNTAINS WILL MAKE FOR 
  DANGEROUS CONDITIONS FOR LOW FLYING AIRCRAFT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME
TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE
VICINITY OF THE MOUNTAINS.  PILOTS SHOULD BE ALERT FOR STANDING
WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY.

&&

$$
101 
WWUS74 KMAF 132050
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
250 PM CST THU DEC 13 2012

...A HIGH WIND WARNING IS NOW IN EFFECT FOR THE GUADALUPE
MOUNTAINS AND DAVIS MOUNTAINS FOR FRIDAY AND FRIDAY NIGHT...

.A POWERFUL UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS THE
SOUTHERN ROCKIES AND OUT ACROSS THE CENTRAL PLAINS FRIDAY.  A
STRONG BAND OF MID LEVEL WINDS WILL MOVE OVER WEST TEXAS AND
SOUTHEASTERN NEW MEXICO...LEADING TO SUSTAINED WINDS OF 35 TO 50 MPH
WITH GUSTS TO HURRICANE FORCE AT HIGHER ELEVATIONS OF THE
GUADALUPE AND DAVIS MOUNTAINS. THESE STRONG WINDS WILL MAKE FOR
HAZARDOUS TRAVEL CONDITIONS...ESPECIALLY FOR THOSE TRAVELING
THROUGH GUADALUPE PASS AND ALSO ALONG NORTH/SOUTH ORIENTED ROADS.
THESE STRONG WINDS ARE EXPECTED TO SUBSIDE LATE FRIDAY NIGHT AND
EARLY SATURDAY MORNING.

NMZ027-TXZ074-258-140500-
/O.UPG.KMAF.HW.A.0025.121214T1200Z-121215T1200Z/
/O.NEW.KMAF.HW.W.0037.121214T1200Z-121215T0300Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ALPINE...FORT DAVIS...
GUADALUPE MOUNTAINS NP...PINE SPRINGS
250 PM CST THU DEC 13 2012 /150 PM MST THU DEC 13 2012/

...HIGH WIND WARNING IN EFFECT FROM 6 AM CST /5 AM MST/ TO 9 PM
CST /8 PM MST/ FRIDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 6 AM CST /5 AM MST/ TO
9 PM CST /8 PM MST/ FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN
EFFECT. 

* EVENT...STRONG AND POTENTIALLY DAMAGING WINDS.

* TIMING...FRIDAY MORNING THROUGH FRIDAY NIGHT.

* WINDS...WEST 30 TO 40 WITH GUSTS OF 65 MPH IN THE DAVIS 
  MOUNTAINS ABOVE 6000 FT. WEST 35 TO 55 MPH WITH GUSTS TO 
  AROUND 80 MPH IN THE GUADALUPE MOUNTAINS. 

* IMPACTS...HIGH PROFILE VEHICLES THROUGH GUADALUPE PASS AND ON
  NORTH/SOUTH ROADS WILL HAVE TROUBLE MAINTAINING CONTROL...
  SEVERE TURBULENCE IN AND AROUND THE MOUNTAINS WILL MAKE FOR
  DANGEROUS CONDITIONS FOR LOW FLYING AIRCRAFT. STRONG WIND GUSTS
  MAY DAMAGE LIGHTWEIGHT OR EXPOSED STRUCTURES SUCH AS CARPORTS
  AND FENCES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME
TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE
VICINITY OF THE MOUNTAINS.  PILOTS SHOULD BE ALERT FOR STANDING
WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ028-029-033-TXZ057-140500-
/O.NEW.KMAF.WI.Y.0018.121214T1500Z-121215T0000Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
VAN HORN AND HIGHWAY 54 CORRIDOR-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...VAN HORN
250 PM CST THU DEC 13 2012 /150 PM MST THU DEC 13 2012/

...WIND ADVISORY IN EFFECT FROM 9 AM CST /8 AM MST/ TO 6 PM CST
/5 PM MST/ FRIDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM CST /8 AM MST/ TO 6 PM
CST /5 PM MST/ FRIDAY. 

* EVENT...GUSTY WINDS.

* TIMING...BEGINNING AROUND MID MORNING AND PERSISTING THROUGH THE
  AFTERNOON HOURS.

* IMPACTS...MOTORISTS...ESPECIALLY THOSE DRIVING HIGH-PROFILE
  VEHICLES...MAY EXPERIENCE CONTROL PROBLEMS...PARTICULARLY ON
  NORTH/SOUTH ROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Dec 11, 1:16 PM MST, 21 minutes earlier.

Area forecast discussion, Dec 11, 1:16 PM MST, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
216 PM CST TUE DEC 11 2012

.DISCUSSION...
COOL TEMPERATURES HAVE PERSISTED TODAY WITH THE HELP OF A MINOR
SURGE OF SURFACE HIGH PRESSURE IN ASSOCIATION WITH A PASSING MID
LEVEL TROF. DRY AIR OVERNIGHT AND LIGHT WLY SURFACE WINDS WILL BE
ANOTHER GOOD SET UP FOR RADIATIONAL COOLING AND A COLD MORNING WITH A
FREEZE/HARD FREEZE MOST PLACES. FLAT MID LEVEL RIDGING AND DRY AIR
WILL ENCOURAGE A NOTICEABLE WARM UP WEDNESDAY...BUT STILL BELOW NORMAL
MOST AREAS. NAM SEEMS TO BE WAY TOO COOL WEDNESDAY BASED ON 85H
TEMPS AND WILL SIDE CLOSER TOWARD THE MAV/NAM12 SURFACE TEMPERATURES.
SW MID LEVEL FLOW INCREASES THURSDAY AND HIGH TEMPERATURES ARE EXPECTED
TO INCREASE ABOUT ANOTHER 5F. MEANWHILE SOUTHERLY SURFACE WINDS
(15-20 MPH) WILL HAVE PERSISTED LONG ENOUGH SO THAT DEWPOINTS WILL
INCREASE BACK INTO THE U20S-L30S. BY EARLY FRIDAY MORNING AN UPPER
LOW WILL HAVE MOVED INTO THE SW CONUS AND MID LEVEL WINDS WILL
INCREASE. SAID LOW WILL MOVE EAST AND BY 00Z/15 THE LOW WILL BE
INVOF WRN KS. THE NET RESULT OF THIS WILL BE THE INCREASING
POTENTIAL FOR A WIND STORM ACROSS THE MTNS AND SPREADING INTO THE
PLAINS FRIDAY. 7H WINDS ARE IMPRESSIVE...AT LEAST 40-55KTS. BEST
MSLP GRADIENT WILL BE N/NW OF SE NM/PB BUT MIXED LAYER WINDS PER
NAM12 SOUNDING SUGGEST THAT LACKING MSLP GRADIENT WILL BE OVERCOME.
THIS SYSTEM HAS BEEN MONITORED FOR THE LAST FEW DAYS AND THERE IS
ENUF CONFIDENCE TO ISSUE A HIGH WIND WATCH FOR THE GDP/DAVIS
MOUNTAINS BEGINNING EARLY FRI. SE NM PLAINS...UPPER TRANS
PECOS...EVEN PARTS OF THE WESTERN BASIN MAY HAVE TO EVENTUALLY
BE INCLUDED. LIGHT PRECIP WILL BE POSSIBLE EARLY FRIDAY IN THE
FAR W/NW CWFA...SNOW SHOWERS IN THE GDP MTNS. GUSTY WINDS WILL
HOLD OVER INTO SATURDAY BEHIND THE SYSTEM AND DOWNSLOPE WINDS WILL
HELP KEEP HIGH TEMPERATURES NEAR SEASONAL LEVELS EVEN INTO SUNDAY.
THE PATTERN REMAINS VERY PROGRESSIVE AND ANOTHER STRONG SYSTEM
WILL BE NEARING BY MONDAY. THIS SYSTEM IS EXPECTED TO PUSH A PACIFIC
FRONT THROUGH MONDAY/TUESDAY AND WILL MOST LIKELY PUSH HIGH TEMPERATURES
BACK TO BELOW NORMAL AT LEAST FOR TUESDAY.

&&

.FIRE WEATHER...
THE DRY AIR ACROSS THE REGION WILL STICK AROUND INTO WEDNESDAY WITH
MIN RH'S DOWN INTO THE TEENS ACROSS THE ENTIRE AREA. WINDS WILL BE
GENERALLY FROM THE SOUTH AT 10 TO 15 MPH OVER THE PLAINS WITH WINDS
15 TO 25 MPH IN THE GUADALUPE MOUNTAINS...MAKING FOR NEAR CRITICAL
FIRE WX CONDITIONS THERE...A SHORT FUSE RED FLAG WARNING MAY BE
POSSIBLE. MODELS STILL INDICATE FRIDAY AND SATURDAY WILL BE WINDY
ACROSS THE AREA AND EVEN THOUGH TEMPERATURES ARE EXPECTED TO BE
ABOVE NORMAL, MIN RH VALUES WILL BE IN THE 20-30 PERCENT RANGE
THUS MITIGATING CONCERNS SOMEWHAT.

&&

.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX                 26  59  30  63  /   0   0   0   0
BIG SPRING TX              25  61  33  62  /   0   0   0   0
CARLSBAD NM                21  64  27  65  /   0   0   0   0
DRYDEN TX                  29  63  32  62  /   0   0   0   0
FORT STOCKTON TX           31  64  38  71  /   0   0   0   0
GUADALUPE PASS TX          30  59  38  61  /   0   0   0   0
HOBBS NM                   23  58  28  62  /   0   0   0   0
MARFA TX                   17  59  23  65  /   0   0   0   0
MIDLAND INTL AIRPORT TX    23  60  31  65  /   0   0   0   0
ODESSA TX                  24  60  33  65  /   0   0   0   0
WINK TX                    22  64  27  69  /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WATCH FROM LATE THURSDAY NIGHT THROUGH LATE FRIDAY
     NIGHT FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS OF
     EDDY COUNTY.

TX...HIGH WIND WATCH FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT
     FOR THE FOLLOWING ZONES... DAVIS/APACHE MOUNTAINS AREA...
     GUADALUPE MOUNTAINS.

&&
Hazardous weather outlook, Dec 11, 12:00 PM MST, 1 hour 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
100 PM CST TUE DEC 11 2012

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-121900-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
100 PM CST TUE DEC 11 2012 /1200 PM MST TUE DEC 11 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NEAR CRITICAL FIRE WEATHER WILL BE POSSIBLE WEDNESDAY AFTERNOON IN
THE GUADALUPE MOUNTAINS DUE TO BREEZY AND DRY CONDITIONS.

A HIGH WIND WATCH IS IN EFFECT FOR STRONG WINDS THAT ARE EXPECTED
IN THE GUADALUPE AND DAVIS MOUNTAINS ON FRIDAY. HIGH WINDS COULD
ALSO SPREAD INTO THE PLAINS MAINLY NORTH OF INTERSTATE 10 ON
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

Nearby

High Wind Watches in New Mexico, 2012High Wind Watches in Texas, 2012Every high wind watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.